MAUDE Adverse Event Report: MEDTRONIC IRELAND VENASEAL(TM) CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT

MEDTRONIC IRELAND VENASEAL(TM) CLOSURE SYSTEM; AGENT, OCCLUDING, VASCULAR, PERMANENT
Model Number VS-402
Medical Device Problem Code Biocompatibility (2886)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Swelling/ Edema (4577)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implanted date: month and year valid.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician used venaseal for patient treatment of the great saphenous vein (gsv).Transducer compression was used.Ifu was followed.One segment was treated.The vein was reported to have closed.It was reported that the patient experienced hypersensitivity reaction post-procedure.The patient had a "bad" type 4 delayed hypersensitivity following the procedure.It was reported 6 days after, the patient experienced symptoms.12 days after, the patient had angioedema and had to go to the emergency department.The patient received iv steroid and was disconnected with prednisone oral medication.The patient is feeling better and decided to be monitored for now.The patient is expected for a follow up with the allergist.
 
Additional Manufacturer Narrative
Additional information: the left gsv treated.No challenges or deviations related to location of catheter tip prior to initial delivery of adhesive.Catheter tip was not 5cm caudal to sfj.Physician has reported the patient is doing better.The patient still has pruritus once in a while.The erythema in the medial thigh is almost gone.The patient still reports feeling something weird in the medial leg.Physician stated that allergist is managing the patient and patient is improving.Prednisone was prescribed.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
No components from the venaseal closure system kit were returned to medtronic for evaluation.The device is not expected to return to the analysis lab because the adhesive was successfully administered during the procedure.No photographic images of the patient¿s symptoms or sonographic images from the procedure were received for review.No allegation of a manufacturing related failure has been reported.The instructions for use includes the following: ¿the potential adverse events (e.G., complications) associated with the use of the venaseal system include, but are not limited to, the following list: allergic reactions to cyanoacrylates, such as hives, asthma, hay fever and anaphylactic shock; arteriovenous fistula; bleeding from the access site; deep vein thrombosis (dvt); edema in the treated leg; embolization, including pulmonary embolism (pe); hematoma; hyperpigmentation; infection at the access site; nonspecific mild inflammation of the cutaneous and subcutaneous tissue; pain; paresthesia; phlebitis; superficial thrombophlebitis; urticaria or ul ceration may occur at the injection site; vascular rupture and perforation; visible scarring¿ we will continue to monitor future occurrence for trending purposes.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VENASEAL(TM) CLOSURE SYSTEM
Common Device Name
AGENT, OCCLUDING, VASCULAR, PERMANENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
toni o'doherty
parkmore business park west
galway 
EI  
091708734
MDR Report Key12300685
Report Number9612164-2021-03067
Device Sequence Number17493545
Product Code PJQ
UDI-Device Identifier00643169986268
UDI-Public00643169986268
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P140018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberVS-402
Device Catalogue NumberVS-402
Device Lot Number60879
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 08/05/2021
Supplement Date Received by Manufacturer08/13/2021
11/10/2021
Initial Report FDA Received Date08/10/2021
Supplement Report FDA Received Date08/17/2021
11/12/2021
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale